Getting Enough Calcium and Vitamin D - Topic Overview
If you get too much calcium, you may get kidney stones, and if you get too much vitamin D, your kidneys and tissues may be damaged.3 Too much calcium can cause constipation. Too much vitamin D can cause nausea and vomiting, constipation, and weakness.
Getting too much vitamin D increases the amount of calcium in your blood. If this happens, you can become confused and have an irregular heart rhythm.
Calcium and vitamin D may interact with other medicines. A drug
interaction happens when a medicine you take changes how another medicine
works. One medicine may make another one less effective, or the combination of
the medicines may cause a side effect you don't expect. Some drug interactions
Before you start taking calcium and/or vitamin D, tell your doctor
about all of the medicines you take, including
over-the-counter drugs, herbs, and pills. Also tell
your doctor about all of your current medical problems.